Alert archive / New York / Gale Watches in 2022

Gale Watch 4, NWS Buffalo, NY

March 4, 2022

NWS Buffalo, NY issued this gale watch at Mar 4, 2022, 12:31 PM EST. It took effect at Mar 6, 2022, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2022, 12:31 PM EST (17:31 UTC)
In effect from
Mar 6, 2022, 7:00 AM EST
Expired
Mar 5, 2022, 2:47 PM EST
In force
Issued by
NWS Buffalo, NY

The text

As transmitted.

204 
WHUS71 KBUF 041731
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1231 PM EST Fri Mar 4 2022

LOZ044-045-050145-
/O.CON.KBUF.SC.Y.0032.220304T1800Z-220305T0300Z/
/O.NEW.KBUF.GL.A.0004.220306T1500Z-220307T0300Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1231 PM EST Fri Mar 4 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

* WHAT...For the Small Craft Advisory, west winds 10 to 20 knots 
  and waves 3 to 5 feet expected. For the Gale Watch, southwest 
  winds to 35 knots and waves 8 to 11 feet possible.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...For the Small Craft Advisory, until 10 PM EST this 
  evening. For the Gale Watch, from Sunday morning through 
  Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LEZ040-041-050145-
/O.NEW.KBUF.GL.A.0004.220306T1200Z-220307T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1231 PM EST Fri Mar 4 2022

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

* WHAT...Southwest winds to 35 knots possible.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LOZ042-043-062>065-050145-
/O.NEW.KBUF.GL.A.0004.220306T1500Z-220307T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence
River-
1231 PM EST Fri Mar 4 2022

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

* WHAT...Southwest winds to 35 knots and waves 10 to 13 feet 
  possible.

* WHERE...The open waters of Lake Ontario from the Niagara River 
  to the Saint Lawrence River, and the nearshore waters of Lake 
  Ontario from the Niagara River to Sodus Bay.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
5 follow-up statements
186 
WHUS71 KBUF 042127
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
427 PM EST Fri Mar 4 2022

LOZ044-045-050530-
/O.CAN.KBUF.SC.Y.0032.000000T0000Z-220305T0300Z/
/O.CON.KBUF.GL.A.0004.220306T1500Z-220307T0300Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
427 PM EST Fri Mar 4 2022

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds to 35 knots and waves 10 to 13 feet 
  possible.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LEZ040-041-050530-
/O.CON.KBUF.GL.A.0004.220306T1200Z-220307T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
427 PM EST Fri Mar 4 2022

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Southwest winds to 35 knots possible.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LOZ042-043-062>065-050530-
/O.CON.KBUF.GL.A.0004.220306T1500Z-220307T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence
River-
427 PM EST Fri Mar 4 2022

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Southwest winds to 35 knots and waves 10 to 14 feet 
  possible.

* WHERE...The open waters of Lake Ontario from the Niagara River 
  to the Saint Lawrence River, and the nearshore waters of Lake 
  Ontario from the Niagara River to Sodus Bay.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
387 
WHUS71 KBUF 050302
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1002 PM EST Fri Mar 4 2022

LEZ040-041-051115-
/O.CON.KBUF.GL.A.0004.220306T1200Z-220307T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1002 PM EST Fri Mar 4 2022

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Southwest winds to 35 knots possible.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LOZ042>045-062>065-051115-
/O.CON.KBUF.GL.A.0004.220306T1500Z-220307T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence
River-
1002 PM EST Fri Mar 4 2022

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Southwest winds to 35 knots and waves 10 to 14 feet 
  possible.

* WHERE...The nearshore and open waters of Lake Ontario.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
738 
WHUS71 KBUF 050823
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
323 AM EST Sat Mar 5 2022

LEZ040-041-051630-
/O.CON.KBUF.GL.A.0004.220306T1200Z-220307T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
323 AM EST Sat Mar 5 2022

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Southwest winds to 35 knots possible.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LOZ042>045-062>065-051630-
/O.CON.KBUF.GL.A.0004.220306T1500Z-220307T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence
River-
323 AM EST Sat Mar 5 2022

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Southwest winds to 35 knots and waves 10 to 14 feet 
  possible.

* WHERE...The nearshore and open waters of Lake Ontario.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

Hitchcock
878 
WHUS71 KBUF 051707
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1207 PM EST Sat Mar 5 2022

LEZ040-041-060115-
/O.CON.KBUF.GL.A.0004.220306T1200Z-220307T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
1207 PM EST Sat Mar 5 2022

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Southwest winds to 35 knots possible.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LOZ042>045-062>065-060115-
/O.CON.KBUF.GL.A.0004.220306T1500Z-220307T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence
River-
1207 PM EST Sat Mar 5 2022

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Southwest winds to 35 knots and waves 10 to 14 feet 
  possible.

* WHERE...The nearshore and open waters of Lake Ontario.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
528 
WHUS71 KBUF 051947
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
247 PM EST Sat Mar 5 2022

LEZ040-041-060400-
/O.UPG.KBUF.GL.A.0004.220306T1200Z-220307T0000Z/
/O.NEW.KBUF.GL.W.0006.220306T1200Z-220307T0000Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
247 PM EST Sat Mar 5 2022

...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY...

* WHAT...Southwest winds to 35 knots expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Buffalo.

* WHEN...From 7 AM to 7 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LOZ042>045-062>065-060400-
/O.UPG.KBUF.GL.A.0004.220306T1500Z-220307T0300Z/
/O.NEW.KBUF.GL.W.0006.220306T1500Z-220307T0300Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence
River-
247 PM EST Sat Mar 5 2022

...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST SUNDAY...

* WHAT...Southwest winds to 35 knots and waves 10 to 13 feet 
  expected.

* WHERE...The nearshore and open waters of Lake Ontario.

* WHEN...From 10 AM to 10 PM EST Sunday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LEZ020-LOZ030-060400-
/O.NEW.KBUF.SC.Y.0033.220306T0900Z-220307T0300Z/
Upper Niagara River and Buffalo Harbor-Lower Niagara River-
247 PM EST Sat Mar 5 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST SUNDAY...

* WHAT...Southwest winds to 30 knots expected.

* WHERE...The Niagara River and Buffalo Harbor.

* WHEN...From 4 AM to 10 PM EST Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Mar 4, 12:31 PM EST, 0 minutes earlier.

Area forecast discussion, Mar 4, 12:31 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1231 PM EST Fri Mar 4 2022

.SYNOPSIS...
High pressure over the region will provide mostly dry conditions for
western and north central NY through Saturday, the exception being
some lake effect snow off of Lake Ontario. Day to day warming
through the weekend will push temperatures into the 60s for many
areas by Sunday. Showers and gusty winds for Sunday will result from
a passing area of low pressure to the north and its trailing cold
front crossing the area. Temperatures return closer to normal for
next week, as another area of low pressure tracks just south of the
region resulting in the next round of rain/snow mix.

&&

.NEAR TERM /THROUGH SATURDAY/...
Regional radars display a band of lake effect snow now orienting
towards the Tug Hill and Jefferson County this late morning. Snow,
moderate near the shoreline...could accumulate an inch or two
through the mid afternoon before the band begins to weaken inland as
nearby surface high pressure mixes in a drier airmass and
instability weakens with warming aloft.

For the rest of the area, expect dry, mostly sunny conditions for
today. High temperatures today will be in the low to mid 30s for
areas south of Lake Ontario, and in the mid 20s to near 30 for North
Central NY; still below normal, but warmer than Thursday.

Tonight, a few lingering snow showers or flurries will be possible
east of Lake Ontario, otherwise dry weather is expected for the rest
of the area. An area of high pressure centered over the region will
start to shift to the east, causing warm air advection to increase
through the night. This will result in temperatures that will be
around 10 to 20 degrees warmer than this mornings lows. Early low
temps tonight in the low to mid 20s south of Lake Ontario, and in
the mid teens for the North Country, will start to slowly warm from
the second half of the night onward.

Saturday starts with ridging sfc and aloft cresting across the
Northeast and New England. Mid to high clouds may break at times
and temps will warm, with readings as high as lower 50s far
southwest NYS. Winds will be light.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
...Strong winds possible Sunday...

The next upper level feature of interest is currently nearing the
Desert SW, and will be near the Central Great Lakes region by late
Saturday night.  Ahead of this feature, we'll experience continued
warm air advection as Gulf of Mexico-sourced air surges into the
Ohio River Valley.  Initially Saturday evening, temperatures will
likely begin to fall, but only briefly.  The surge of warm air aloft
should mix down at times and allow surface temperatures to
eventually rise overnight, with at least WNY reaching the lower 50s
by daybreak Sunday.  This may be accompanied by some rain showers
associated with a warm front moving NE across the region and tied to
a surface low roughly underneath the parent upper level feature.

The main impacts from this system will be a potential wind event on
Sunday.  The wind field aloft is impressive, with 60-70kts
eventually just off the surface.  This initially may have difficulty
mixing down during the warm advective period, especially with any
showers, and possibly within the warm sector following the warm
front. The pattern aloft doesn't support a *widespread* high wind
event with upper level trough overtaking the surface low that
negates much deepening with time on Sunday. But locally high winds
may be possible as the cold front moves through Sunday afternoon.
Experimental NBM 4.1 has done fairly well with some of our recent
winter events.  For this event, forecast gusts for KBUF have peaked
in the mid 50kt (warning-worthy) range for the past several runs and
have leveled off and even decreased a little so far.  GEFS output
has trended upward with time and is now also close to the 50kt mark
too.  Due to limited duration, and a initially strong but weakening
wind field aloft with the cold frontal passage, am not quite
confident for a watch however. Will therefore continue to forecast
advisory level winds, just below local warning thresholds for gusts
for now.

Of much lower impact will be rainfall, with amounts looking minor (T
to 0.2") and mainly tied to the warm frontal boundary early in the
day, then again with a thin, potentially convective line, Sunday
afternoon ahead or with the cold front.

Temperatures will be impressive, with many areas reaching the mid or
even upper 60s within the warm sector, at least until the cold front
moves through.

Sunday night... Expect to see rapidly decreasing winds as a drier
and cooler air mass temporarily moves into the region. The next
system however will be rapidly approaching from the South Central
US, with mixed precipitation on WNY's doorstep by daybreak Monday.

Monday... While the main upper level trough will still be far
WSW of the region, the jet stream will be increasing with a
diffluent flow pattern aloft, with much of the Lower Great Lakes
region under the right entrance region of an increasingly
strong jet extending from S Ontario NE into the Gulf of St
Lawrence. WNY should find itself under a baroclinic region with
atmospheric profiles bisecting the rain/snow line. Overall, this
pattern supports, on the north side, a snow scenario, then
rain-to-snow scenario, and primarily rain scenario on the south
side. The problem of course is placement for those scenarios. At
this time will continue to be somewhat vague due to low
confidence 4 days out.

&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
There are signs of secondary wave sliding across (varying
extent/intensity in the models) as northern stream shortwave
trough arrives, that would bring another period of snow into
Tuesday.

High pressure brings dry weather later Tuesday into Wednesday, then
more active weather expected for late next week with mixed
precipitation possible as general lower pressures are expected
across the eastern CONUS in broad central and eastern CONUS trough.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Today, VFR CIGS for the entire area, outside of lake clouds/showers.
MVFR CIGS for KROC early will improve through the morning. Early VFR
CIGS will drop to MVFR at KART as lake snow & clouds shift north
toward the airfield.

Tonight, any remaining MVFR CIGS east of Lake Ontario (KART) should
improve to VFR with the rest of the TAF sites with mid-level CIGS
through the night.

Outlook...

Saturday...VFR.
Saturday Night...VFR/MVFR with snow/rain showers developing late.
Sunday...Areas of MVFR with a few rain showers, windy.
Monday...MVFR/IFR with rain/snow mix.
Tuesday...MVFR/VFR with a chance of snow southeast of the Lakes.

&&

.MARINE...
A sfc high moving over the region today will help to relax the
pressure gradient over the area, weakening the winds over the lakes
through the morning.

As the area of high pressure slowly tracks southeast of the region,
causing winds to shift to the west-southwest, along the longer axis
of both lakes winds will pickup on the lakes. This will also occur
as a shortwave trough crosses over/near the eastern portion of Lake
Ontario. This is expected to bring a period of Small Craft
Conditions for the afternoon and into the early evening for the
eastern zones on Lake Ontario, as highlighted below.

Generally gentle to occasionally moderate winds and negligible waves
can then be expected on Saturday.

Looking further ahead to the second half of the weekend...a
relatively deep storm system tracking across the Upper Great lakes
will push a strong cold front through the Lower Great Lakes Sunday
afternoon. Winds will significantly strengthen in response to this
scenario...with at least gale force gusts being forecast. Gusts
could even exceed 40 kts on Lake Ontario. As confidence in this
forecast grows...a gale watch may be needed in a later forecast
package.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Gale Watch from Sunday morning through Sunday evening for
         LEZ040-041.
         Gale Watch from Sunday morning through Sunday evening
         for LOZ042>045-062>065.
         Small Craft Advisory until 10 PM EST this evening for
         LOZ044-045.

&&

SYNOPSIS...SW
NEAR TERM...JLA/SW/Thomas
SHORT TERM...Zaff
LONG TERM...JLA
AVIATION...SW
MARINE...RSH/SW
Hazardous weather outlook, Mar 4, 4:34 AM EST, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
434 AM EST Fri Mar 4 2022

NYZ001>003-010>012-019-085-050945-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua-
Southern Erie-
434 AM EST Fri Mar 4 2022

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong winds are possible Sunday with gusts over 50 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-013-014-020-021-050945-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston-Ontario-
Cattaraugus-Allegany-
434 AM EST Fri Mar 4 2022

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong winds are possible Sunday afternoon with gusts over 40 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-050945-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
434 AM EST Fri Mar 4 2022

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gale force winds are possible Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-050945-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
434 AM EST Fri Mar 4 2022

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

In the hours before

Special weather statement, Mar 4, 10:49 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1049 AM EST Fri Mar 4 2022

NYZ006-007-041645-
Jefferson NY-Oswego NY-
1049 AM EST Fri Mar 4 2022

...AN AREA OF HEAVY SNOW WILL AFFECT PARTS OF JEFFERSON AND OSWEGO
COUNTIES...

HAZARDS...An area of heavy snow which can rapidly reduce visibility
to a quarter of a mile. Snow accumulation of an inch or two through
the noontime hour.

LOCATION AND MOVEMENT...At 1044 AM EST, an area of heavy snow was
near Southwick Beach State Park, or 9 miles north of Sandy Island
Beach State Park and moving east. Additionally a band of lake effect
snow is pushing inland across Sackets Harbor and towards Watertown.
This area of snow will create snow covered roads with slick spots.

LOCATIONS IMPACTED INCLUDE...
Watertown, Sandy Island Beach State Park, Adams, Dexter, Glen Park,
Adams Center, Henderson Harbor, Southwick Beach State Park, Sackets
Harbor, Henderson, Smithville, Rodman, Brownville, Lorraine, Sandy
Creek, Chaumont, Lacona, Mannsville, Ellisburg and Worth.

This includes Interstate 81 between exits 37 and 47.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4388 7581 4388 7584 4379 7585 4379 7579
      4368 7577 4363 7621 4390 7632 4392 7628
      4393 7633 4392 7633 4402 7636 4409 7597
TIME...MOT...LOC 1544Z 254DEG 6KT 4376 7614

Thomas

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:01 AM ESTSmall Craft AdvisoryBUF10 hr
Mar 4, 10:49 AM ESTSpecial Weather StatementBUFJefferson56 min

Nearby

Gale Watches in New York, 2022Every gale watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.